Alert archive / Louisiana / Tornado Warnings in 1997
Tornado Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 2, 1997, 1:00 PM CDT for De Soto Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 1997, 1:00 PM CDT (18:00 UTC)
- Expired
- May 2, 1997, 1:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1449 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 021801 RRA TORSHV LAC031-021845- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 100 PM CDT FRI MAY 2 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 145 PM CDT FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...DE SOTO PARISH AT 1255 PM...THE SHREVEPORT DOPPLER RADAR SHOWED A POSSIBLE TORNADO DEVELOPING JUST SOUTH OF MANSFIELD LOUISIANA. THIS POSSIBLE TORNADO WILL AFFECT THE MANSFIELD AREA BY 100 PM AND MOVE INTO EASTERN DE SOTO AFTER 115 PM. THIS STORM CONTAINING THE TORNADO WAS MOVING NORTHEAST AT 35 MILES AN HOUR. THIS WARNING REPLACE THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER. IF YO2U ARE IN THE PATH OF THIS TORNADO...GO TO AN INTERIOR HALLWAY ...CLOSET...OR BATHROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 2, 9:19 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 2, 9:19 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 915 AM CDT FRI MAY 2 1997 ADAP GRAPHICS/RADAR TRENDS ALL POINT TO INCREASED ACTIVITY ACRS NW LA AND NE TX THIS MRNG AS OUTFLOW BOUNDARY FROM LAST NIGHTS ACTIVITY IN OK INTERACTS WITH CONDITIONALLY UNSTABLE AIR OVER THE AREA THIS MRNG. ADAP GRAPHICS INDICATE BEST MSTR CONVERGENCE S OF A LINE FROM MLU TO JUST S OF SHV TO JUST N OF LFK. THIS IS ALSO IN AN AREA OF LITTLE CAP AND LIS IN THE -5 TO -7 RANGE. GOING FCSTS LOK GUD IN WRT POPS...EXCEPT SE OK WHERE POPS MAY NEED TO BE UPPED FOR ACTIVITY WITH FRONT LATER TODAY AND MENTIN OF SEVERE ADDED. TEMPS ACRS NE TX AND NW LA MAY NEED TO ADJUSTED DOWN. IF CLDS DO NOT CLEAR OUT SIGNIF:ICANTLY BEFORE EARLY AFTERNOON DONT THINK LOW TO MID 80S LIKELY. 18
In the hours before
Local storm report, May 2, 9:10 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 AM CDT FRI MAY 02 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM ATLANTA TX NON QUALIFIED EVENT
05/02/97 CASS SPOTTER RELAYED REPORT OF
LIGHTNING STRIKING A HOUSE
AND CAUSING A SMALL FIRE.
10Special weather statement, May 2, 10:00 AM CDT, 3 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT FRI MAY 2 1997 SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ALONG AN OUTFLOW BOUNDARY ACROSS NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS INTO THE EARLY AFTERNOON HOURS. THIS OUTFLOW BOUNDARY IS ASSOCIATED WITH THUNDERSTORMS THAT MOVED THROUGH OKLAHOMA OVERNIGHT. THE FORWARD PROGRESS OF THIS OUTFLOW BOUNDARY HAS SLOWED AND THUNDERSTORMS ARE BEGINNING TO MOVE REPEATEDLY OVER THE SAME AREAS. THIS TRAINING OF THE THUNDERSTORMS WILL LEAD TO HEAVY RAINS OVER THE SAME AREAS INTO THE EARLY AFTERNOON AND MAY CAUSE LOCALIZED FLOODING. LATER TODAY A STRONG UPPER LEVEL SYSTEM AND ITS ASSOCIATED SURFACE COLD FRONT WILL MOVE INTO NORTHWEST SECTIONS OF THE FOUR STATE REGION. ANOTHER ROUND OF THUNDERSTORMS SHOULD DEVELOP AS THIS SYSTEM MOVES THROUGH THE AREA. SEVERE WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL...ALONG WITH THE POTENTIAL FOR ISOLATED TORNADOES...IS POSSIBLE WITH THESE STORMS AS THEY MOVE RAPIDLY ACROSS THE FOUR STATE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS WILL LIKELY BE NEEDED TODAY AND TONIGHT ACROSS THE FOUR STATE REGION. THIS IS A RAPIDLY DEVELOPING AND POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR LOCAL COMMERCIAL OR CABLE MEDIA OUTLET FOR FURTHER STATEMENTS AND UPDATES.
Local storm report, May 2, 12:19 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 PM CDT FRI MAY 02 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM SHREVEPORT LA FLOODING
05/02/97 CADDO PART OF I-20 WITH 2 FEET
OF WATER OVER AT ONE
POINT. COMMON STREET
UNDERPASS UNDER WATER.
1015 AM BOSSIER CITY LA FLOODING
05/02/97 BOSSIER NUMEROUS STREES IN BOSSIER
CITY WITH WATER OVER THEM.
CARS STALLING OUT AS THEY
RIDE THROUGH THE WATER.
1015 AM 4 S CARTHAGE TX NON QUALIFIED EVENT
05/02/97 PANOLA COOPERATIVE OBSERVER
REPORTS 5 INCHES OF RAIN
SINCE 8 AM.
1050 AM KEITHVILLE LA FLOODING
05/02/97 CADDO WATER OVER SEVERAL ROADS
IN KEITHVILLE.
1100 AM SHREVEPORT LA FLOODING
05/02/97 CADDO FLOODING AT NORTH COMMON
STREET...HEARN
AVENUE...AND THE
INTERSECTION OF LA
538...US 71 AND LA 1.
1100 AM BOSSIER CITY LA FLOODING
05/02/97 BOSSIER AIRLINE DRIVE AND OLD
MINDEN ROAD WITH WATER
OVER THEM.
1100 AM FAIRPLAY TX FLOODING
05/02/97 PANOLA WATER OVER FM 124.
1100 AM GARY TX FLOODING
05/02/97 PANOLA WATER OVER FM 10.
1100 AM TX FLOODING
05/02/97 PANOLA FLOODING OF SEVERAL COUNTY
ROADS.
10Local storm report, May 2, 12:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 PM CDT FRI MAY 02 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM SHREVEPORT LA FLOODING
05/02/97 CADDO PART OF I-20 WITH 2 FEET
OF WATER OVER AT ONE
POINT. COMMON STREET
UNDERPASS UNDER WATER.
1015 AM BOSSIER CITY LA FLOODING
05/02/97 BOSSIER NUMEROUS STREES IN BOSSIER
CITY WITH WATER OVER THEM.
CARS STALLING OUT AS THEY
RIDE THROUGH THE WATER.
1015 AM 4 S CARTHAGE TX NON QUALIFIED EVENT
05/02/97 PANOLA COOPERATIVE OBSERVER
REPORTS 5 INCHES OF RAIN
SINCE 8 AM.
1050 AM KEITHVILLE LA FLOODING
05/02/97 CADDO WATER OVER SEVERAL ROADS
IN KEITHVILLE.
1100 AM SHREVEPORT LA FLOODING
05/02/97 CADDO FLOODING AT NORTH COMMON
STREET...HEARN
AVENUE...AND THE
INTERSECTION OF LA
538...US 71 AND LA 1.
1100 AM BOSSIER CITY LA FLOODING
05/02/97 BOSSIER AIRLINE DRIVE AND OLD
MINDEN ROAD WITH WATER
OVER THEM.
1100 AM FAIRPLAY TX FLOODING
05/02/97 PANOLA WATER OVER FM 124.
1100 AM GARY TX FLOODING
05/02/97 PANOLA WATER OVER FM 10.
1100 AM TX FLOODING
05/02/97 PANOLA `FLOODING OF SEVERAL COUNTY
ROADS.
10Local storm report, May 2, 12:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 PM CDT FRI MAY 02 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM GRAND CANE LA FLOODING
05/02/97 DE SOTO HIGH WATER OVER BOTH LANES
OF US 171. CARS STALLING
IN WATER.
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:52 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| May 2, 11:18 AM CDT | Flash Flood Warning | SHV | Bienville, Red River | 4 hr |
| May 2, 11:18 AM CDT | Flash Flood Warning | SHV | De Soto | 4 hr |
| May 2, 12:36 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 54 min |
| May 2, 12:53 PM CDT | Flash Flood Warning | SHV | Ouachita | 4 hr |
| May 2, 2:25 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| May 2, 3:18 PM CDT | Flash Flood Warning | SHV | Webster | 117 min |
| May 2, 3:33 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 57 min |
| May 2, 3:57 PM CDT | Tornado Warning | SHV | Union | 33 min |
| May 2, 4:03 PM CDT | Tornado Warning | SHV | Ouachita | 42 min |
| May 2, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Union | 44 min |
| May 2, 5:10 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 50 min |
| May 2, 5:46 PM CDT | Tornado Warning | SHV | Sabine | 29 min |
| May 2, 5:59 PM CDT | Tornado Warning | SHV | Natchitoches | 31 min |
| May 2, 6:31 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 29 min |
Nearby
Tornado Warnings in Louisiana, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.